MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR ELECTRODE 24/26 FR; CUTTING LOOP

KARL STORZ SE & CO. KG BIPOLAR ELECTRODE 24/26 FR; CUTTING LOOP
Model Number 27040GP1-S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of the product found the distal loop is broken from one side of the housing's shaft.Additionally, the insulation at the proximal end has black residue and the shaft is bent.A complaint review for similar articles for the timeframe 20-jul-2020 - 23-sep-2022 was performed.Similar complaints could be found.In one of these cases, an additional medical intervention was necessary.Consequently, it is required to a report to fda.
 
Event or Problem Description
The manufacturer's complaint reference number for this case is (b)(4).According to the information received a bipolar electrode broke during the procedure.It was reported that there was no injury to patient, user or third due to this malfunction.All parts were retrieved, and the procedure was completed with another loop.
 
Additional Manufacturer Narrative
Follow up dates from 11/9/2022 - 12/14/2022 went unanswered by rep/facility for exchange approval.The product was sent to kst/mfr.To complete evaluation on 01/03/2023.On 01/17/2023 received email from kst/mfr.Stating that the product had not been received and "apparent cause, based on the customer's description, is a mechanical overload due to excessive force.Kst/mfr.Approved a credit note on 04/17/2023 stating " warranty claim for the returned article is justified.Replacement article sent to facility on 05/04/2023.

Brand Name
BIPOLAR ELECTRODE 24/26 FR
Common Device Name
CUTTING LOOP
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo 
MDR Report Key15519149
Report Number9610617-2022-00274
Device Sequence Number11431497
Product Code FAS
UDI-Device Identifier04048551393482
UDI-Public4048551393482
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040GP1-S
Device Catalogue Number27040GP1-S
Device Lot NumberON05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly;
Patient SexUnknown